Alert archive / Florida / Flood Watches in 2006
Flood Watch 2, NWS Miami, FL
NWS Miami, FL issued this flood watch at Aug 28, 2006, 11:23 PM EDT for 7 counties in Florida. It took effect at Aug 29, 2006, 12:00 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2006, 11:23 PM EDT (03:23 UTC)
- In effect from
- Aug 29, 2006, 12:00 PM EDT
- Expired
- Aug 31, 2006, 12:00 AM EDT
- In force
- 36 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 3.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS62 KMFL 290323 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 1123 PM EDT MON AUG 28 2006 ...FLOOD WATCH IN EFFECT FROM NOON TUESDAY THROUGH MIDNIGHT WEDNESDAY... FLZ063-066>075-291200- /O.NEW.KMFL.FA.A.0002.060829T1600Z-060831T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE... WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY... MIAMI...FLAMINGO 1123 PM EDT MON AUG 28 2006 ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...IN SOUTH FLORIDA...BROWARD METROPOLITAN... DADE METROPOLITAN...EASTERN COLLIER...GLADES...HENDRY... MAINLAND MONROE...PALM BEACH EASTERN...PALM BEACH WESTERN... WESTERN BROWARD...WESTERN COLLIER AND WESTERN DADE. * FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING *TROPICAL STORM ERNESTO IS FORECAST TO MOVE INTO SOUTHEAST FLORIDA TUESDAY NIGHT AND MOVE NORTH ACROSS SOUTH FLORIDA THROUGH WEDNESDAY. TOTAL RAINFALL AMOUNTS COULD POTENTIALLY BE BETWEEN 5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS TUESDAY AFTERNOON THROUGH LATE WEDNESDAY EVENING WITH THE PASSAGE OF TROPICAL STORM ERNESTO. * IF THE POTENTIAL FOR TORRENTIAL RAINFALL WITH THE PASSAGE OF TROPICAL STORM ERNESTO MATERIALIZES IT WILL MAKE MANY ROADS IMPASSABLE AND FLOOD LOW LYING AREAS. FLOODED STREETS MAY PERSIST FOR SEVERAL HOURS AFTER THE RAINFALL HAS TAPERED OFF. HOMES COYULD ALSO BE THREATENED IN POORLY DRAINED AREAS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. DURING A FLOOD WATCH, HAVE A PLAN TO DEAL WITH POSSIBLE FLOODING. IF YOU LIVE IN A HIGHLY FLOOD-PRONE AREA TAKE PRECAUTIONS TO PROTECT PROPERTY INCLUDING HAVING SAND BAGS ON HAND AND MOVING YOUR VEHICLE TO A LESS FLOOD-PRONE AREA. HEED THE ADVISE OF LOCAL OFFICIALS AND EVACUATE IF ASKED. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
5 follow-up statements
000 WGUS62 KMFL 291210 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 810 AM EDT TUE AUG 29 2006 ...FLOOD WATCH IN EFFECT FROM NOON TUESDAY THROUGH MIDNIGHT WEDNESDAY... FLZ063-066>075-292100- /O.CON.KMFL.FA.A.0002.060829T1600Z-060831T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE... WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY... MIAMI...FLAMINGO 810 AM EDT TUE AUG 29 2006 ...FLOOD WATCH REMAINS IN EFFECT FROM NOON EDT TODAY THROUGH WEDNESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... IN SOUTH FLORIDA...BROWARD METROPOLITAN...DADE METROPOLITAN... EASTERN COLLIER...GLADES...HENDRY...MAINLAND MONROE...PALM BEACH EASTERN...PALM BEACH WESTERN...WESTERN BROWARD...WESTERN COLLIER AND WESTERN DADE. * FROM NOON EDT TODAY THROUGH WEDNESDAY EVENING * TROPICAL STORM ERNESTO IS FORECAST TO MOVE INTO SOUTHEAST FLORIDA TUESDAY NIGHT AND MOVE NORTH ACROSS SOUTH FLORIDA THROUGH NOON WEDNESDAY. TOTAL RAINFALL AMOUNTS COULD POTENTIALLY BE BETWEEN 5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS TUESDAY AFTERNOON THROUGH LATE WEDNESDAY EVENING TO THE EAST OF THE TRACK WITH THE PASSAGE OF TROPICAL STORM ERNESTO. TO THE WEST OF THE TRACK, 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. * IF THE POTENTIAL FOR TORRENTIAL RAINFALL WITH THE PASSAGE OF TROPICAL STORM ERNESTO MATERIALIZES IT WILL MAKE MANY ROADS IMPASSABLE AND FLOOD LOW LYING AREAS. FLOODED STREETS MAY PERSIST FOR SEVERAL HOURS AFTER THE RAINFALL HAS TAPERED OFF. HOMES COULD ALSO BE THREATENED IN POORLY DRAINED AREAS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. DURING A FLOOD WATCH, HAVE A PLAN TO DEAL WITH POSSIBLE FLOODING. IF YOU LIVE IN A HIGHLY FLOOD-PRONE AREA TAKE PRECAUTIONS TO PROTECT PROPERTY INCLUDING HAVING SAND BAGS ON HAND AND MOVING YOUR VEHICLE TO A LESS FLOOD-PRONE AREA. HEED THE ADVISE OF LOCAL OFFICIALS AND EVACUATE IF ASKED. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS62 KMFL 292043 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 443 PM EDT TUE AUG 29 2006 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT WEDNESDAY... FLZ063-066>075-301200- /O.CON.KMFL.FA.A.0002.000000T0000Z-060831T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE... WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY... MIAMI...FLAMINGO 443 PM EDT TUE AUG 29 2006 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... IN SOUTH FLORIDA...BROWARD METROPOLITAN...DADE METROPOLITAN... EASTERN COLLIER...GLADES...HENDRY...MAINLAND MONROE...PALM BEACH EASTERN...PALM BEACH WESTERN...WESTERN BROWARD...WESTERN COLLIER AND WESTERN DADE. * THROUGH WEDNESDAY EVENING * TROPICAL STORM ERNESTO IS FORECAST TO MOVE INTO SOUTHEAST FLORIDA TONIGHT AND MOVE NORTH ACROSS SOUTH FLORIDA THROUGH WEDNESDAY AFTERNOON. TOTAL RAINFALL AMOUNTS COULD POTENTIALLY BE BETWEEN 5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS OF UP TO 15 INCHES THROUGH LATE WEDNESDAY EVENING TO THE EAST AND ALONG THE TRACK OF TROPICAL STORM ERNESTO. * IF THE POTENTIAL FOR TORRENTIAL RAINFALL WITH THE PASSAGE OF TROPICAL STORM ERNESTO MATERIALIZES IT WILL MAKE MANY ROADS IMPASSABLE AND FLOOD LOW LYING AREAS. FLOODED STREETS MAY PERSIST FOR SEVERAL HOURS AFTER THE RAINFALL HAS TAPERED OFF. HOMES COULD ALSO BE THREATENED IN POORLY DRAINED AREAS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. DURING A FLOOD WATCH... HAVE A PLAN TO DEAL WITH POSSIBLE FLOODING. IF YOU LIVE IN A HIGHLY FLOOD-PRONE AREA TAKE PRECAUTIONS TO PROTECT PROPERTY INCLUDING HAVING SAND BAGS ON HAND AND MOVING YOUR VEHICLE TO A LESS FLOOD-PRONE AREA. HEED THE ADVISE OF LOCAL OFFICIALS AND EVACUATE IF ASKED. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS62 KMFL 300347 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 1147 PM EDT TUE AUG 29 2006 ...FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM EDT WEDNESDAY... FLZ063-066>075-301200- /O.EXT.KMFL.FA.A.0002.000000T0000Z-060830T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE... WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY... MIAMI...FLAMINGO 1147 PM EDT TUE AUG 29 2006 ...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... IN SOUTH FLORIDA...BROWARD METROPOLITAN...DADE METROPOLITAN... EASTERN COLLIER...GLADES...HENDRY...MAINLAND MONROE...PALM BEACH EASTERN...PALM BEACH WESTERN...WESTERN BROWARD...WESTERN COLLIER AND WESTERN DADE. * THROUGH WEDNESDAY AFTERNOON * TROPICAL STORM ERNESTO IS FORECAST TO MOVE NORTH THROUGH SOUTH FLORIDA TONIGHT AND WEDNESDAY. TOTAL RAINFALL AMOUNTS COULD POTENTIALLY BE BETWEEN 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS OF UP TO 10 INCHES POSSIBLE THROUGH LATE WEDNESDAY AFTERNOON, MAINLY TO THE EAST AND ALONG THE TRACK OF TROPICAL STORM ERNESTO. * IF THE POTENTIAL FOR TORRENTIAL RAINFALL WITH THE PASSAGE OF TROPICAL STORM ERNESTO MATERIALIZES IT WILL MAKE MANY ROADS IMPASSABLE AND FLOOD LOW LYING AREAS. FLOODED STREETS MAY PERSIST FOR SEVERAL HOURS AFTER THE RAINFALL HAS TAPERED OFF. HOMES COULD ALSO BE THREATENED IN POORLY DRAINED AREAS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. DURING A FLOOD WATCH... HAVE A PLAN TO DEAL WITH POSSIBLE FLOODING. IF YOU LIVE IN A HIGHLY FLOOD-PRONE AREA TAKE PRECAUTIONS TO PROTECT PROPERTY INCLUDING HAVING SAND BAGS ON HAND AND MOVING YOUR VEHICLE TO A LESS FLOOD-PRONE AREA. HEED THE ADVISE OF LOCAL OFFICIALS AND EVACUATE IF ASKED. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ BAXTER
000 WGUS62 KMFL 301020 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 620 AM EDT WED AUG 30 2006 ...FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM EDT TODAY... FLZ063-066>075-301830- /O.CON.KMFL.FA.A.0002.000000T0000Z-060830T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE... WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY... MIAMI...FLAMINGO 620 AM EDT WED AUG 30 2006 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... IN SOUTH FLORIDA...BROWARD METROPOLITAN...DADE METROPOLITAN... EASTERN COLLIER...GLADES...HENDRY...MAINLAND MONROE...PALM BEACH EASTERN...PALM BEACH WESTERN...WESTERN BROWARD...WESTERN COLLIER AND WESTERN DADE. * UNTIL 6 PM EDT THIS AFTERNOON * TROPICAL STORM ERNESTO IS FORECAST TO MOVE NORTH THROUGH SOUTH FLORIDA TODAY. SO FAR...ABOUT 1 TO 2 INCHES OF RAIN HAS FALLEN ON THE EASTERN HALF OF SOUTH FLORIDA AND GENERALLY LESS THAN 1 INCH OVER THE WESTERN HALF. BUT...AS ERNESTO MOVES FURTHER NORTH ...ADDITIONAL RAINFALL COULD LEAD TO TOTAL AMOUNTS OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS OF UP TO 10 INCHES POSSIBLE THROUGH LATE TODAY...MAINLY TO THE EAST AND ALONG THE TRACK OF TROPICAL STORM ERNESTO. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. DURING A FLOOD WATCH... HAVE A PLAN TO DEAL WITH POSSIBLE FLOODING. IF YOU LIVE IN A HIGHLY FLOOD-PRONE AREA TAKE PRECAUTIONS TO PROTECT PROPERTY INCLUDING HAVING SAND BAGS ON HAND AND MOVING YOUR VEHICLE TO A LESS FLOOD-PRONE AREA. HEED THE ADVISE OF LOCAL OFFICIALS AND EVACUATE IF ASKED. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS62 KMFL 302023 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 423 PM EDT WED AUG 30 2006 FLZ067-068-071>075-302130- /O.CAN.KMFL.FA.A.0002.000000T0000Z-060830T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- INCLUDING THE CITIES OF...BELLE GLADE...WEST PALM BEACH... MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY... MIAMI...FLAMINGO 423 PM EDT WED AUG 30 2006 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PALM BEACH...BROWARD...MIAMI-DADE...AND MAINLAND MONROE COUNTIES HAS BEEN CANCELED...SINCE THE THREAT FOR HEAVY RAINFALL HAS ENDED ACROSS THESE AREAS. $$ FLZ063-066-069-070-310400- /O.EXT.KMFL.FA.A.0002.000000T0000Z-060831T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...NAPLES...IMMOKALEE 423 PM EDT WED AUG 30 2006 ...FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLOOD WATCH HAS BEEN EXTENDED IN TIME FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... IN SOUTH FLORIDA...EASTERN COLLIER...GLADES...HENDRY AND WESTERN COLLIER. * UNTIL MIDNIGHT EDT TONIGHT * TROPICAL DEPRESSION ERNESTO IS FORECAST TO MOVE NORTH AWAY FROM MAINLAND SOUTH FLORIDA TONIGHT. HOWEVER...BANDS OF HEAVY RAINFALL WILL CONTINUE TO AFFECT COLLIER...GLADES...AND HENDRY COUNTIES THIS EVENING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. DURING A FLOOD WATCH... HAVE A PLAN TO DEAL WITH POSSIBLE FLOODING. IF YOU LIVE IN A HIGHLY FLOOD-PRONE AREA TAKE PRECAUTIONS TO PROTECT PROPERTY INCLUDING HAVING SAND BAGS ON HAND AND MOVING YOUR VEHICLE TO A LESS FLOOD-PRONE AREA. HEED THE ADVISE OF LOCAL OFFICIALS AND EVACUATE IF ASKED. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ GREGORIA
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Aug 28, 2:50 PM EDT, 8 hours 33 minutes earlier.
Area forecast discussion, Aug 28, 2:50 PM EDT, 8 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT MON AUG 28 2006
.DISCUSSION...TROPICAL STORM ERNESTO IS CURRENTLY OVER EASTERN
CUBA MOVING NORTHWEST AT 10 MPH. THE DEEPEST LAYER CONVECTION HAS
BEEN LEFT BEHIND OVER THE EASTERN TIP OF CUBA. AN UPPER LOW JUST
NORTHWEST OF THE STORM IS MOVING WEST AND SOME DRYER AIR FROM THE
LOW IN THE UPPER ATMOSPHERE IS MOVING INTO ERNESTO. THIS IS
EVIDENT LOOKING AT THE VISIBLE SAT PIX THAT SHOWS OUTFLOW
BOUNDARIES MOVING WEST FROM THE CONVECTION TO THE NW OF THE
SYSTEM. AS THE UPPER LOW MOVES FURTHER WEST, THE DRY AIR INTRUSION
MAY CEASE AND THE POSSIBILITY OF STRENGTHENING REMAINS AS ERNESTO
MOVES INTO THE VERY WARM WATERS OF THE ATLANTIC SOUTH OF ANDROS
ISLAND. THE CURRENT TRACK CONTINUES INTO THE SOUTHEAST FLORIDA
PENINSULA LATE TUESDAY NIGHT INTO WEDNESDAY. HPC QPF GUIDANCE
PAINTS COPIOUS AMOUNT OF RAIN ESPECIALLY OVER SOUTHEAST FLORIDA.
CURRENT THINKING IS THAT A FLOOD WATCH MAY BE ISSUED FOR SOUTH
FLORIDA SOMETIME LATER TONIGHT. WILL STAY WITH MAINLY ISOLATED
SHOWERS EAST WITH A LOW CHC RW/TSTMS INTERIOR WEST. POPS WILL
INCREASE BY TUESDAY AFTERNOON AS BANDING STARTS MOVING IN FROM THE
SOUTHEAST. POPS WILL BE MAINLY LIKELY THROUGH WEDNESDAY AND THEN
DROP OFF A TAD THURSDAY AND BACK TO NORMAL VALUES BY FRIDAY.
&&
.AVIATION...SUBSIDENCE AHEAD OF APPROACHING ERNESTO HAS SUPPRESSED
SHOWER ACTIVITY THIS AFTERNOON AFTER SOME SHOWERS THIS MORNING.
EXPECT JUST ISOLATED SHOWERS TO ROLL IN OFF THE OCEAN AND PERHAPS
IMPACT EAST COAST TERMINALS THROUGH THE OVERNIGHT IN GRADUALLY
STRENGTHENING DEEP LAYERED EASTERLY FLOW. SOME SHOWERS MAY FORM
LATE THIS AFTERNOON ALONG SEA BREEZE IN VICINITY OF KAPF. SHOWER
ACTIVITY SHOULD INCREASE OVER THE ATLANTIC LATE TONIGHT AND MAY
AFFECT EAST COAST TERMINALS THROUGH TOMORROW MORNING. ANY SHOWER
TOMORROW MORNING COULD CONTAIN GUSTY WINDS TO 30 MPH AS WIND
FIELDS GRADUALLY INCREASE WITH APPROACH OF ERNESTO.
&&
.MARINE...TROPICAL STORM CONDITIONS ARE POSSIBLE OVER THE SOUTHERN
WATERS TUESDAY WITH HURRICANE CONDITIONS POSSIBLE AS EARLY AS
TUESDAY EVENING ACROSS THE MIAMI-DADE AND MAINLAND MONROE COUNTY
COASTAL WATERS. HURRICANE CONDITIONS POSSIBLE ACROSS ALL THE
MARINE AREAS TUESDAY NIGHT THROUGH WEDNESDAY.
&&
.FIRE WEATHER...NO CONCERNS HERE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 88 77 87 / 20 50 60 70
FORT LAUDERDALE 79 88 77 87 / 20 60 60 70
MIAMI 80 88 76 87 / 20 60 60 70
NAPLES 75 90 76 86 / 20 50 60 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...INLAND HURRICANE WATCH THROUGH LATE WEDNESDAY NIGHT FOR BROWARD
METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-
HENDRY-MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH
WESTERN-WESTERN BROWARD-WESTERN DADE.
HURRICANE WATCH FOR BROWARD METROPOLITAN-DADE METROPOLITAN-
MAINLAND MONROE-PALM BEACH EASTERN-WESTERN DADE.
INLAND TROPICAL STORM WATCH THROUGH LATE TUESDAY NIGHT FOR
WESTERN COLLIER.
AM...HURRICANE WATCH FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD
BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM
JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-LAKE
OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
GM...HURRICANE WATCH FOR COASTAL WATERS FROM EAST CAPE SABLE TO
CHOKOLOSKEE, FL OUT 20 NM.
&&
18Hazardous weather outlook, Aug 28, 6:00 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 600 PM EDT MON AUG 28 2006 FLZ063-066>075-291300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 600 PM EDT MON AUG 28 2006 ...TROPICAL STORM WARNING ALL OF SOUTH FLORIDA... ...HURRICANE WATCH ALL OF SOUTH FLORIDA, EXCEPT WESTERN COLLIER COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: THERE IS A THREAT FOR THUNDERSTORMS THIS EVENING ACROSS SOUTH FLORIDA...WITH THE GREATEST THREAT ACROSS INTERIOR AND WEST COAST LOCATIONS. OCCASIONAL LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORM. FLOODING: THERE IS A SLIGHT RISK OF MINOR URBAN FLOODING AND FLOODING OF POOR DRAINAGE AREAS ACROSS INTERIOR AND WEST COAST LOCATIONS THIS EVENING AS THUNDERSTORMS MAY MOVE SLOWLY DUE TO LIGHT STEERING FLOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TROPICAL STORM ERNESTO, NEAR THE NORTHEAST COAST OF CUBA, IS FORECAST TO APPROACH SOUTHEAST FLORIDA AS A STRONG TROPICAL STORM TUESDAY NIGHT INTO WEDNESDAY. TROPICAL STORM WINDS ARE FORECAST TO REACH THE SOUTHEAST PORTION OF FLORIDA TUESDAY AFTERNOON...MOVING INTO THE LAKE OKEECHOBEE AREA AND NORTHEAST PORTIONS OF SOUTH FLORIDA TUESDAY NIGHT INTO WEDNESDAY MORNING. WIND GUSTS TO HURRICANE FORCE ARE ALSO POSSIBLE TUESDAY NIGHT. RESIDENTS ACROSS SOUTH FLORIDA SHOULD CONTINUE TO CLOSELY MONITOR THE PROGRESS OF THIS SYSTEM AND REVIEW THEIR HURRICANE PREPAREDNESS PLANS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED TONIGHT...HOWEVER IT MAY BE REQUIRED TUESDAY AFTERNOON THROUGH WEDNESDAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:33 AM EDT | Marine Weather Statement | MFL | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.